×

zbMATH — the first resource for mathematics

Optimal existence theory for single and multiple positive periodic solutions to functional difference equations. (English) Zbl 1068.39009
For any \((a,b)\in \mathbb{Z}^2\), \(a< b\), denote \[ \begin{gathered} Z[a, b]= \{a,a+1,\dots, b\},\quad Z(a, b)= \{a-1,\dots, b-1\},\\ Z[a, b)= \{a,a+1,\dots, b-1\},\quad Z(a, b]= \{a-1,\dots, b\},\\ Z[a,+\infty)= \{a,a+1,\dots\},\quad Z(-\infty, a]= \{\dots,a-1,a\},\\ Z(a,+\infty)= \{a+1,\dots\},\quad Z(-\infty, a)= \{\dots, a-1\},\end{gathered} \] therefore \(Z[1,+\infty)= N\) and \(Z(-\infty,+\infty)= Z\), let \(T\in N\).
The authors consider the general periodic logistic difference equation \[ \Delta y(i)= y(i)(a(i)- f(i,y(i- \tau_1(i)),\dots, y(i-\tau_n(i)))),\quad i\in \mathbb{Z},\tag{1} \] where \(y: Z\to [0,+\infty)\), \(\Delta y(i)= y(i+ 1)- y(i)\), \(i\in \mathbb{Z}\), the function \(f: \mathbb{Z}\times [0,+\infty)^n\to [0,+\infty)\) is continuous, the function \(a: \mathbb{Z}\to (0,+\infty)\) is continuous, \(a(i)= a(i+ T)\), \(i\in \mathbb{Z}\), the functions \(\tau_m: \mathbb{Z}\to \mathbb{Z}\), \(1\leq m\leq n\), satisfying \(\tau_m(i)= \tau_m(i+ t)\), \(i\in \mathbb{Z}\), \(1\leq m\leq n\), and \[ f(i,u_1,\dots, u_n)= f(i+ T,u_1,\dots, u_n),\quad i\in \mathbb{Z},\quad (u_1,\dots, u_n)\in [0,+\infty)^n. \] They also consider the general periodic functional difference equation \[ \Delta y(i)= -a(i)y(i)+ g(i,y(i-\tau(i))),\quad i\in \mathbb{Z},\tag{2} \] where \(a\in C(\mathbb{Z},(0,1))\), \(g\in C(\mathbb{Z}\times [0,+\infty),[0,+\infty))\), \(\tau\in C(\mathbb{Z},\mathbb{Z})\), \(a(i)= a(i+ T)\), \(i\in\mathbb{Z}\), \(\tau(i)= \tau(i+ T)\), \(i\in\mathbb{Z}\) and \(g(i,u)= g(i+ T,u)\), \(i\in\mathbb{Z}\), \(u\in [0,+\infty)\).
Let \[ X= \{y;\,y\in C(\mathbb{Z},\mathbb{R}),\;y(i)= y(i+ T),\;i\in\mathbb{Z}\} \] be the Banach space endowed with the norm \[ \| y\|= \sup_{i\in\mathbb{Z}[0,T-1]}\,|y(i)|,\quad y\in X \] and the cone in \(X\) defined by \[ K= \{y\in X;\;(\forall i\in \mathbb{Z})(y(i)\geq 0\wedge y(i)\geq \sigma\| y\|\}, \] where \[ \sigma= \Biggl(\prod^{T-1}_{i=0} (1+ a(i))\Biggr)^{-1}. \] Using a fixed point theorem in cones the authors establish the existence of positive \(T\)-periodic solutions \(y\) to equation (1) and the existence for single and multiple positive \(T\)-periodic solutions \(y\) to equation (2).
Reviewer: D. M. Bors (Iaşi)

MSC:
39A11 Stability of difference equations (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Kelley, W.G.; Peterson, A.C., Difference equations: an introduction with applications, (1991), Academic Press New York · Zbl 0733.39001
[2] Li, Y.K., Existence and global attractivity of positive periodic solution for a class of delay differential equations, Sci. China (series A), 28, 108-118, (1998), (in Chinese)
[3] Zhang, R.Y.; Wang, Z.C.; Cheng, Y.; Wu, J., Periodic solutions of a single species discrete population model with periodic harvest/stock, Comput. math. appl, 39, 77-90, (2000) · Zbl 0970.92019
[4] Jiang, D.Q.; Agarwal, R.P., Existence of positive solutions for a class of difference equations with several deviating arguments, Advance in difference equation IV of the J. comput. math. appl, 45, 1303-1309, (2003) · Zbl 1052.39008
[5] Jiang, D.Q.; Wei, J.J., Existence of positive periodic solution for nonautonomous delay differential equations, Chin. ann. math. (series A), 20A, 716-720, (1999), (in Chinese)
[6] Jiang, D.Q.; Wei, J.; Zhang, B., Positive periodic solutions of functional differential equations and population models, Electron. J. differ. equat, 2002, 71, 1-13, (2002)
[7] Kuang, Y., Global stability for a class of nonlinear nonautonomous delay logistic equations, Nonlinear anal, 17, 627-634, (1991) · Zbl 0766.34053
[8] Gopalsamy, K., Stability and oscillations in delay differential equations of population dynamics, (1992), Kluwer Academic Publishers Boston · Zbl 0752.34039
[9] Gopalsamy, K.; Lalli, B.S., Oscillatory and asymptotic behavior of a multiplicative delay logistic equation, Dynam. stability syst, 7, 35-42, (1992) · Zbl 0764.34049
[10] Pielou, E.C., Mathematics ecology, (1977), Wiley-Interscience New York · Zbl 0259.92001
[11] Lenhart, S.; Travis, C., Global stability of a biological model with time delay, Proc. amer. math. soc, 96, 75-78, (1986) · Zbl 0602.34044
[12] Mallet-Paret, J.; Nussbaum, R., Global continuation and asymptotic behavior for periodic solutions of a differential-delay equation, Ann. math. pure. appl, 145, 33-128, (1986) · Zbl 0617.34071
[13] Luo, J.; Yu, J., Global asymptotic stability of nonautonomous mathematical ecological equations with distributed deviating arguments, Acta math. sin, 41, 1273-1282, (1998), (in Chinese) · Zbl 1027.34088
[14] Weng, P.; Liang, M., The existence and behavior of periodic solution of hematopoiesis model, Math. appl, 8, 4, 434-439, (1995) · Zbl 0949.34517
[15] Weng, P., Existence and global attractivity of periodic solution of integrodifferential equation in population dynamics, Acta appl. math, 12, 4, 427-434, (1996) · Zbl 0886.45005
[16] Gurney, W.S.C.; Blythe, S.P.; Nisbet, R.M., Nicholson’s blowfies revisited, Nature, 287, 17-20, (1980)
[17] Gopalsamy, K.; Weng, P., Global attractivity and level crossing in model of hoematcpoiesis, Bull. inst. math., acad. sin, 22, 4, 341-360, (1994) · Zbl 0829.34067
[18] Joseph, W.; So, H.; Yu, J., Global attractivity and uniformly persistence in Nicholson’s blowfies, Differ. equat. dynam. syst, 2, 1, 11-18, (1994) · Zbl 0869.34056
[19] Mackey, M.C.; Galass, Oscillations and chaos in phycological control systems, Sciences, 197, 2, 287-289, (1987)
[20] Jiang, D.Q.; Wei, J.J., Existence of positive periodic solutions for Volterra integro-differential equations, Acta math. sci, 21B, 4, 553-560, (2002) · Zbl 1035.45003
[21] Wan, A.Y.; Jiang, D.Q., Existence of positive periodic solutions for functional differential equations, Kyushu J. math, 56, 1, 193-202, (2002) · Zbl 1012.34068
[22] Deimling, K., Nonlinear functional analysis, (1985), Springer-Verlag New York · Zbl 0559.47040
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.